MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING AERO TRACHEOBRONCHIAL STENT

MERIT MEDICAL MANUFACTURING AERO TRACHEOBRONCHIAL STENT
Model Number 00884450030813
Medical Device Problem Codes Material Fragmentation (1261); Material Separation (1562); Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a tracheobronchial stent removal procedure the stent fragmented within a male patient.The original stent implant date was (b)(6) 2019.The stent placed for tracheal stenosis due to cancer.No difficulty occurred during implantation.The stent was successfully placed under x-ray visualization.No abnormality was identified on the stent post placement.The stent was placed within the upper portion of the airway however, it migrated down to the vicinity of tracheal bifurcation within a few days after the placement.The stent was placed for extrinsic compression.The physician states the stent had previously fractured within the patient and the retrieval knot at the end of the stent was pulled, but only a piece of the stent was successfully removed without resistance.The physician grasped as many of the stents supporting points as possible with grasping forceps.During the removal procedure the stents polyurethane cover had split as well and had occluded the patient's trachea, causing a serious decrease in spo2 levels.A flexible scope was forcefully inserted into the patient and airway was cleared.An intratracheal intubation tube was placed, and the procedure was completed.
 
Additional Manufacturer Narrative
The suspect device has not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned at a later date, the investigation will be re-opened.

Brand Name
AERO TRACHEOBRONCHIAL STENT
Common Device Name
TRACHEOBRONCHIAL STENT
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston, tx
MDR Report Key10457975
Report Number3010665433-2020-00031
Device Sequence Number19535250
Product Code JCT
UDI-Device Identifier00884450030813
UDI-Public00884450030813
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number00884450030813
Device Catalogue Number90129-201/JPC
Device Lot NumberE1403811
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer09/04/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;